Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 94, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 23, 1998, 10:15 PM CDT for Rock County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1998, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 23, 1998, 10:50 PM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Rock County, MN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 7:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS1 KFSD 240318 RRA SVRFSD MNC133-240350- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1015 PM CDT TUE JUN 23 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTHWESTERN MINNESOTA * UNTIL 1050 PM CDT * AT 1013 PM CDT... NATIONAL WEATHER SERVICE SPOTTERS REPORTED A SEVERE THUNDERSTORM 24 MILES SOUTH OF PIPESTONE OR 4 MILES WEST OF MAGNOLIA MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KENNETH AROUND 1025 PM CDT HARDWICK AROUND 1035 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DIME SIZED HAIL WAS REPORTED AT 1010 PM CDT IN LUVERNE. MG &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:00 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 23, 9:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT TUE JUN 23 1998 SVR WX IN CWA. NO UPDATES FOR NOW. .FSD...NONE
In the hours before
Local storm report, Jun 23, 7:56 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SOUTH DAKOTA
756 PM CDT TUE JUN 23 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 1 W EMERSON NE 1 INCH HAIL
06/23/98 DIXON
0748 PM EMERSON NE 1.75 INCH HAIL
06/23/98 DAKOTALocal storm report, Jun 23, 7:56 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SOUTH DAKOTA
756 PM CDT TUE JUN 23 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 1 W EMERSON NE 1 INCH HAIL
06/23/98 DIXON
0748 PM EMERSON NE 1.75 INCH HAIL
06/23/98 DAKOTALocal storm report, Jun 23, 8:58 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SOUTH DAKOTA
858 PM CDT TUE JUN 23 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 1 W EMERSON NE 1 INCH HAIL
06/23/98 DIXON
0748 PM EMERSON NE 1.75 INCH HAIL
06/23/98 DAKOTA
0800 PM SLOAN IA 1 INCH HAIL
06/23/98 WOODBURY
0806 PM HORNICK IA TORNADO
06/23/98 WOODBURY REPORTED BY EOC
0806 PM SLOAN IA 1.75 INCH HAIL
06/23/98 WOODBURY
0808 PM SLOAN IA TORNADO
06/23/98 WOODBURY REPORTED BY EOC NEAR SLOAN
0814 PM 2 W SALIX IA 1 INCH HAIL
06/23/98 WOODBURY OCCURED AT BROWNS LAKE
0815 PM 5 W ALTA IA 1 INCH HAIL
06/23/98 BUENA VISTA
0824 PM 6 W DAKOTA CITY NE 1 INCH HAIL
06/23/98 DAKOTALocal storm report, Jun 23, 8:58 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SOUTH DAKOTA
858 PM CDT TUE JUN 23 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 1 W EMERSON NE 1 INCH HAIL
06/23/98 DIXON
0748 PM EMERSON NE 1.75 INCH HAIL
06/23/98 DAKOTA
0800 PM SLOAN IA 1 INCH HAIL
06/23/98 WOODBURY
0806 PM HORNICK IA TORNADO
06/23/98 WOODBURY REPORTED BY EOC
0806 PM SLOAN IA 1.75 INCH HAIL
06/23/98 WOODBURY
0808 PM SLOAN IA TORNADO
06/23/98 WOODBURY REPORTED BY EOC NEAR SLOAN
0814 PM 2 W SALIX IA 1 INCH HAIL
06/23/98 WOODBURY OCCURED AT BROWNS LAKE
0815 PM 5 W ALTA IA 1 INCH HAIL
06/23/98 BUENA VISTA
0824 PM 6 W DAKOTA CITY NE 1 INCH HAIL
06/23/98 DAKOTANearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.